Alert archive / Kansas / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Feb 10, 2008, 3:04 PM CST for 9 counties in Kansas. It took effect at Feb 11, 2008, 3:30 AM CST. It was in force for 12 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 10, 2008, 3:04 PM CST (21:04 UTC)
- In effect from
- Feb 11, 2008, 3:30 AM CST
- Expired
- Feb 11, 2008, 3:01 PM CST
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 4:42 AM CST | SLEET 0.5 | Winfield, KS | SLEET ACCUMULATIONS BETWEEN 0.25 TO O.50 INCH. SLICK ROADS FROM FREEZING RAIN REPORTED. |
| Feb 11, 4:43 AM CST | SLEET 0 | Howard, KS | SLEET AND SLICK ROADS ACROSS THE COUNTY. |
| Feb 11, 4:44 AM CST | FREEZING RAIN 0 | Sedan, KS | FREEZING RAIN AND SLEET. HIGHWAY 166 WAS REPORTED AS ICE COVERED ACROSS MOST OF THE COUNTY. |
| Feb 11, 4:45 AM CST | FREEZING RAIN 0 | Fredonia, KS | ROADS JUST STARTING TO ICE UP ACROSS THE COUNTY. |
| Feb 11, 4:46 AM CST | FREEZING RAIN 0 | Independence, KS | SLEET AND FREEZING RAIN WITH THUNDER ACROSS THE COUNTY. ICE ACCUMULATIONS HAVE CAUSED SOME POWER OUTAGES BETWEEN INDEPENDENCE AND COFFEYVILLE. SEVERAL CARS IN DITCHES. |
| Feb 11, 4:48 AM CST | SLEET 0 | Oswego, KS | HEAVY SLEET REPORTED ACROSS THE COUNTY WITH SLICK ROADS. |
| Feb 11, 4:49 AM CST | FREEZING RAIN 0 | Chanute, KS | SLEET AND FREEZING RAIN WITH SOME ICE ACCUMULATION ACROSS THE COUNTY. |
| Feb 11, 4:51 AM CST | FREEZING RAIN 0 | Iola, KS | FREEZING RAIN WITH SOME ICE ACCUMULATION. |
| Feb 11, 4:51 AM CST | SNOW 0 | Humboldt, KS | LIGHT SNOW REPORTED. |
| Feb 11, 5:39 AM CST | FREEZING RAIN 0 | Yates Center, KS | LIGHT FREEZING RAIN IN WEST PART OF COUNTY, GENERALLY DRY CONDITIONS NORTHEAST. |
| Feb 11, 6:15 AM CST | ICE STORM 0 | Caney, KS | ONE HALF INCH OF ICE ACCUMULATION MEASURED BY SPOTTER. |
| Feb 11, 6:15 AM CST | FREEZING RAIN 0.5 | Caney, KS | HALF INCH OF ICE ACCUMULATION. |
| Feb 11, 6:40 AM CST | ICE STORM 0 | Oswego, KS | ONE HALF INCH OF ICE ACCUMULATION MEASURED. |
| Feb 11, 6:40 AM CST | FREEZING RAIN 0.5 | Oswego, KS | ROADS SLICK AND HAZARDOUS. |
| Feb 11, 6:50 AM CST | ICE STORM 0 | Erie, KS | ONE HALF INCH OF ICE ACCUMULATION ESTIMATED. |
| Feb 11, 6:50 AM CST | FREEZING RAIN 0.5 | Erie, KS | |
| Feb 11, 7:07 AM CST | FREEZING RAIN 0.3 | 5 S Cherryvale, KS | |
| Feb 11, 7:20 AM CST | FREEZING RAIN 0.3 | 4 W Caney, KS | |
| Feb 11, 7:30 AM CST | FREEZING RAIN 0.5 | Oswego, KS | MEASURED AT THE OSWEGO WATER PLANT. |
| Feb 11, 8:47 AM CST | ICE STORM 0 | Hale, KS | ONE HALF INCH OF ICE ACCUMULATION MEASURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 102104 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 304 PM CST SUN FEB 10 2008 ...SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE ON MONDAY... .A WINTER STORM WILL BRING FREEZING RAIN AND EMBEDDED THUNDERSTORMS TO SOUTHEAST KANSAS ON MONDAY...WITH THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS. LIGHT FREEZING RAIN IS ALSO POSSIBLE ACROSS MUCH OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS. KSZ071-072-094>096-098>100-110515- /O.UPG.KICT.WS.A.0003.080211T1000Z-080211T1900Z/ /O.NEW.KICT.WS.W.0003.080211T1000Z-080211T2100Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 304 PM CST SUN FEB 10 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT FREEZING RAIN WILL DEVELOP EARLY MONDAY MORNING AND BECOME WIDESPREAD INTO EARLY MONDAY AFTERNOON. EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE WHICH COULD CAUSE HEAVIER PERIODS OF FREEZING RAIN AND ICE ACCUMULATIONS. SIGNIFICANT ACCUMULATIONS OF ICE...BETWEEN ONE-QUARTER AND ONE-HALF INCH ARE EXPECTED. THIS WILL RESULT IN TREACHEROUS TRAVEL CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE LIMBS. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ070-093-110515- /O.UPG.KICT.WS.A.0003.080211T1000Z-080211T1900Z/ /O.NEW.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/ GREENWOOD-COWLEY- INCLUDING THE CITIES OF...EUREKA...WINFIELD...ARKANSAS CITY 304 PM CST SUN FEB 10 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. AREAS OF LIGHT FREEZING RAIN WILL DEVELOP OVER THE AREA MONDAY MORNING AND CONTINUE THROUGH MIDDAY. ICE ACCUMULATIONS OF ONE- EIGHTH OF AN INCH ARE LIKELY WHICH WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ KSZ053-069-110515- /O.NEW.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/ CHASE-BUTLER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA 304 PM CST SUN FEB 10 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST MONDAY. AREAS OF LIGHT FREEZING RAIN WILL DEVELOP OVER THE AREA MONDAY MORNING AND CONTINUE THROUGH MIDDAY. ICE ACCUMULATIONS OF ONE- EIGHTH OF AN INCH ARE LIKELY WHICH WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ JMC
6 follow-up statements
000 WWUS43 KICT 110333 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 933 PM CST SUN FEB 10 2008 ...SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE ON MONDAY... .A WINTER STORM WILL BRING FREEZING RAIN AND EMBEDDED THUNDERSTORMS TO SOUTHEAST KANSAS LATE TONIGHT THROUGH MONDAY...WITH THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS...PRIMARILY OVER SOUTHEAST KANSAS. LIGHT FREEZING RAIN IS ALSO POSSIBLE ACROSS MUCH OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS. KSZ071-072-094>096-098>100-111145- /O.CON.KICT.WS.W.0003.080211T1000Z-080211T2100Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 933 PM CST SUN FEB 10 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM CST MONDAY. LIGHT FREEZING RAIN WILL DEVELOP LATE TONIGHT...AND BECOME WIDESPREAD THROUGH EARLY MONDAY AFTERNOON. EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE...WHICH COULD CAUSE HEAVIER PERIODS OF FREEZING RAIN AND ICE ACCUMULATIONS. SIGNIFICANT ACCUMULATIONS OF ICE GREATER THAN ONE-QUARTER INCH WILL BE POSSIBLE. THIS WILL RESULT IN TREACHEROUS TRAVEL CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE LIMBS. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ083-092-111145- /O.EXA.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/ SEDGWICK-SUMNER- INCLUDING THE CITIES OF...WICHITA...WELLINGTON 933 PM CST SUN FEB 10 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST MONDAY. AREAS OF LIGHT FREEZING RAIN WILL DEVELOP OVER THE AREA LATE TONIGHT...AND PERSIST THROUGH MONDAY MORNING. ICE ACCUMULATIONS UP TO ONE-EIGHTH OF AN INCH WILL BE POSSIBLE...WHICH WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ KSZ053-069-070-093-111145- /O.CON.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/ CHASE-BUTLER-GREENWOOD-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY 933 PM CST SUN FEB 10 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CST MONDAY. AREAS OF LIGHT FREEZING RAIN WILL DEVELOP OVER THE AREA LATE TONIGHT...AND PERSIST THROUGH MONDAY MORNING. ICE ACCUMULATIONS UP TO ONE-TENTH OF AN INCH WILL BE POSSIBLE...WHICH WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$
000 WWUS43 KICT 110930 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 330 AM CST MON FEB 11 2008 KSZ093-111730- /O.UPG.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/ /O.EXA.KICT.WS.W.0003.080211T1000Z-080211T2100Z/ COWLEY- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY 330 AM CST MON FEB 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. AREAS OF THUNDERSTORMS WITH SLEET...FREEZING RAIN AND SMALL HAIL WILL CONTINUE THROUGH MID-MORNING. FROM MID-MORNING THROUGH MID- AFTERNOON...FREEZING RAIN WILL ACCUMULATE ON TREES...POWER LINES AND ROADWAYS. ICE ACCUMULATIONS AROUND ONE-QUARTER INCH WILL BE POSSIBLE...ALONG WITH SLEET ACCUMULATIONS UP TO 2 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ071-072-094>096-098>100-111730- /O.CON.KICT.WS.W.0003.080211T1000Z-080211T2100Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 330 AM CST MON FEB 11 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING...AND BECOME WIDESPREAD FREEZING RAIN BY EARLY THIS AFTERNOON. EMBEDDED THUNDERSTORMS ARE LIKELY THROUGH MID-MORNING...WHICH WILL CAUSE HEAVIER PERIODS OF FREEZING RAIN AND ICE ACCUMULATIONS. SIGNIFICANT ACCUMULATIONS OF ICE GREATER THAN ONE-QUARTER INCH WILL BE POSSIBLE. THIS WILL RESULT IN TREACHEROUS TRAVEL CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE LIMBS. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ067-068-082-091-111500- /O.EXB.KICT.WW.Y.0003.080211T0930Z-080211T1500Z/ RENO-HARVEY-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN... ANTHONY...HARPER 330 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. AREAS OF SLEET AND FREEZING RAIN...WITH SCATTERED THUNDERSTORMS...WILL CONTINUE TO DEVELOP OVER THE AREA THIS MORNING. ICE ACCUMULATIONS UP TO ONE-TENTH OF AN INCH WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS WHERE THERE ARE THUNDERSTORMS. THE PRECIPITATION WILL MOVE OUT OF THE AREA BY MID-MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE DRIVING. $$ KSZ053-069-070-083-092-111730- /O.CON.KICT.WW.Y.0003.080211T1000Z-080211T1900Z/ CHASE-BUTLER-GREENWOOD-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WICHITA...WELLINGTON 330 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. AREAS OF SLEET AND LIGHT FREEZING RAIN...WITH SCATTERED THUNDERSTORMS...WILL CONTINUE TO DEVELOP OVER THE AREA THIS MORNING...AND PERSIST THROUGH THE MORNING. ICE ACCUMULATIONS UP TO ONE-TENTH OF AN INCH WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS WHERE THERE ARE THUNDERSTORMS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE DRIVING. $$ SCHRECK
000 WWUS43 KICT 111134 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 534 AM CST MON FEB 11 2008 KSZ067-068-082-091-111245- /O.CAN.KICT.WW.Y.0003.000000T0000Z-080211T1500Z/ RENO-HARVEY-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN... ANTHONY...HARPER 534 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. SLEET AND FREEZING RAIN HAS MOVED EAST OF THE AREA. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ KSZ071-072-093>096-098>100-111945- /O.CON.KICT.WS.W.0003.000000T0000Z-080211T2100Z/ WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 534 AM CST MON FEB 11 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING...AND BECOME WIDESPREAD FREEZING RAIN BY EARLY THIS AFTERNOON. EMBEDDED THUNDERSTORMS ARE LIKELY THROUGH MID-MORNING...WHICH WILL CAUSE HEAVIER PERIODS OF FREEZING RAIN AND ICE ACCUMULATIONS. SIGNIFICANT ACCUMULATIONS OF ICE GREATER THAN ONE-QUARTER INCH WILL BE POSSIBLE. THIS WILL RESULT IN TREACHEROUS TRAVEL CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE LIMBS. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ053-069-070-083-092-111900- /O.CON.KICT.WW.Y.0003.000000T0000Z-080211T1900Z/ CHASE-BUTLER-GREENWOOD-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WICHITA...WELLINGTON 534 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. AREAS OF SLEET AND LIGHT FREEZING RAIN...WITH SCATTERED THUNDERSTORMS...WILL CONTINUE TO DEVELOP OVER THE AREA THIS MORNING...AND PERSIST THROUGH THE MORNING. ICE ACCUMULATIONS UP TO ONE-TENTH OF AN INCH WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS WHERE THERE ARE THUNDERSTORMS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE DRIVING. $$ SCHRECK
000 WWUS43 KICT 111341 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 741 AM CST MON FEB 11 2008 KSZ093-112100- /O.CAN.KICT.WS.W.0003.000000T0000Z-080211T2100Z/ /O.EXB.KICT.WW.Y.0003.000000T0000Z-080211T2100Z/ COWLEY- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY 741 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. PATCHY AREAS OF FREEZING DRIZZLE CAN BE EXPECTED FOR THE REST OF THE MORNING...WITH ANY ADDITIONAL ICE ACCUMULATIONS TO BE VERY LIGHT. HOWEVER TRAVEL WILL REMAIN VERY SLICK AND HAZARDOUS FROM THE SLEET AND FREEZING RAIN THAT FELL EARLIER IN THE MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ KSZ053-083-092-111445- /O.CAN.KICT.WW.Y.0003.000000T0000Z-080211T1900Z/ CHASE-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...WICHITA...WELLINGTON 741 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. A CHANCE FOR PATCHY FREEZING DRIZZLE WILL CONTINUE FOR A FEW MORE HOURS THIS MORNING...HOWEVER NO ADDITIONAL ICE ACCUMULATION IS EXPECTED. $$ KSZ071-072-094>096-098>100-112100- /O.CON.KICT.WS.W.0003.000000T0000Z-080211T2100Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 741 AM CST MON FEB 11 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING...AND BECOME WIDESPREAD FREEZING RAIN BY EARLY THIS AFTERNOON. EMBEDDED THUNDERSTORMS ARE LIKELY THROUGH MID-MORNING...WHICH WILL CAUSE HEAVIER PERIODS OF FREEZING RAIN AND ICE ACCUMULATIONS. SIGNIFICANT ACCUMULATIONS OF ICE TO AROUND ONE-HALF INCH IS EXPECTED. THIS WILL RESULT IN TREACHEROUS TRAVEL CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE LIMBS. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ069-070-111900- /O.CON.KICT.WW.Y.0003.000000T0000Z-080211T1900Z/ BUTLER-GREENWOOD- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA 741 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. PATCHY AREAS OF FREEZING DRIZZLE CAN BE EXPECTED FOR THE REST OF THE MORNING...WITH ANY ADDITIONAL ICE ACCUMULATIONS TO BE VERY LIGHT. HOWEVER TRAVEL WILL REMAIN VERY SLICK AND HAZARDOUS FROM THE SLEET AND FREEZING RAIN THAT FELL EARLIER IN THE MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE DRIVING. $$ KED
000 WWUS43 KICT 111642 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1042 AM CST MON FEB 11 2008 KSZ071-072-111745- /O.CAN.KICT.WS.W.0003.000000T0000Z-080211T2100Z/ WOODSON-ALLEN- INCLUDING THE CITIES OF...YATES CENTER...IOLA 1042 AM CST MON FEB 11 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER STORM WARNING. FREEZING RAIN HAS PUSHED SOUTHEAST OF THE AREA THIS MORNING AND WILL NO LONGER AFFECT WOODSON AND ALLEN COUNTIES. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ KSZ069-070-111745- /O.CAN.KICT.WW.Y.0003.000000T0000Z-080211T1900Z/ BUTLER-GREENWOOD- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA 1042 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. FREEZING RAIN HAS PUSHED SOUTHEAST OF THE AREA THIS MORNING AND NO LONGER POSSES A THREAT. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ KSZ093-111745- /O.CAN.KICT.WW.Y.0003.000000T0000Z-080211T2100Z/ COWLEY- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY 1042 AM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. FREEZING RAIN HAS PUSHED SOUTHEAST OF THE AREA THIS MORNING AND NO LONGER POSSES A THREAT. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ KSZ094>096-098>100-112100- /O.CON.KICT.WS.W.0003.000000T0000Z-080211T2100Z/ ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 1042 AM CST MON FEB 11 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING AND INTO THE AFTERNOON HOURS. SIGNIFICANT ACCUMULATIONS OF ICE TO AROUND ONE- HALF INCH IS EXPECTED. THIS WILL RESULT IN TREACHEROUS TRAVEL CONDITIONS...AND THE POSSIBILITY FOR DOWNED POWER LINES AND TREE LIMBS. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ LAWSON
000 WWUS43 KICT 112101 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 301 PM CST MON FEB 11 2008 ...LIGHT FREEZING DRIZZLE WILL CONTINUE THROUGH THE EARLY EVENING... KSZ096-098>100-120300- /O.CAN.KICT.WS.W.0003.000000T0000Z-080211T2100Z/ /O.NEW.KICT.WW.Y.0004.080211T2101Z-080212T0300Z/ NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 301 PM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE MAJORITY OF THE HEAVY ICE ACCUMULATION HAD ENDED ACROSS THE AREA. HOWEVER...LIGHT FREEZING DRIZZLE WILL PERSIST THROUGH THE EARLY EVENING. THIS WILL CONTINUE TO CAUSE SOME SLICK SPOTS ON THE ROADWAYS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ KSZ094-095-112215- /O.CAN.KICT.WS.W.0003.000000T0000Z-080211T2100Z/ ELK-WILSON- INCLUDING THE CITIES OF...HOWARD...FREDONIA 301 PM CST MON FEB 11 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER STORM WARNING. PATCHY FREEZING DRIZZLE WILL ENDING BY 4 PM. OTHERWISE...NO ADDITIONAL ICE ACCUMULATION IS EXPECTED TONIGHT. $$ COX
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 10, 2:52 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 10, 2:52 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 252 PM CST SUN FEB 10 2008 .DISCUSSION... MAIN FORECAST CONCERN...POTENTIAL FOR SIGNIFICANT ICING LATE TONIGHT INTO MONDAY ACROSS SOUTHEAST KANSAS. TONIGHT-MONDAY: ARCTIC AIR NOW WELL ENTRENCHED ACROSS KANSAS...WITH TEMPS IN OUR AREA REMAINING BELOW FREEZING THIS PM ALONG WITH DEWPOINTS IN THE SINGLE DIGITS. GFS/UKMET/NAM-WRF SUPPORT POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS FOR SERN KS FOR LATE TONIGHT-MONDAY. IMPRESSIVE ISENTROPIC LIFT ALONG WITH MOISTURE TRANSPORT IN ASSOCIATION WITH 45-50 KT SWRLY LOW-LEVEL JET WILL RESULT IN SATURATION OF THE WARM LAYER ALOFT THRU 750 MB...WITH ELEVATED INSTABILITY EVIDENT ON FORECAST SOUNDINGS. THIS SHOULD ALLOW LIGHT FREEZING RAIN TO DEVELOP BY DAYBREAK AND BECOME WIDESPREAD ACROSS SERN KS. THE INSTABILITY ALSO SUPPORTS CONVECTIVE ELEMENTS AND LOCALLY HEAVIER FREEZING RAIN. QPF OF AROUND 0.20 TO 0.30 ON THE GFS/WRFARW32 ALONG WITH LOCALLY HEAVIER AMOUNTS IN CONVECTION SUPPORT UPGRADING MOST OF THE WINTER STORM WATCH TO A WARNING WITH THIS PACKAGE. THE NWRN-MOST COUNTIES OF THE WATCH (FLINT HILLS) WILL BE PUT IN A WINTER WX ADVISORY...WHERE MORE CONFIDENT FREEZING RAIN AMOUNTS WILL BE LESS THAN ONE-QUARTER INCH. IT IS QUITE POSSIBLE THAT LATER SHIFTS MAY NEED TO EXPAND THE WINTER WX ADVISORY WWD INTO THE WICHITA METRO AREA FOR MONDAY MORNING (INCLUDING RUSH HOUR). FAR SERN KS WILL REMAIN UNDER CLOUDS/PRECIPITATION THE LONGEST INTO MONDAY AND THEREFORE HIGHS MAY STRUGGLE TO GET TO FREEZING UNTIL LATE IN THE DAY IF AT ALL. SO EXTENDING THE WARNING TIL 21Z MON. THE DEEPER MOISTURE IS PROGGED TO GET SHUNTED EWD MON NIGHT AS THE UPPER TROF/MID LEVEL CAA ARRIVE. SO ALTHOUGH THE PRECIPITATION MAY BRIEFLY TRANSITION TO FROZEN FORM BEFORE ENDING...PRECIPITATION CHANCES ARE EXPECTED TO WIND DOWN RAPIDLY FROM W-E ACROSS OUR AREA. TUESDAY-WEDNESDAY: DRY WEATHER EXPECTED AS THE UPPER TROF MOVES EAST OF OUR AREA...WITH THE NEXT STRONG UPPER TROF/LOW DIGGING TOWARD THE SOUTHWESTERN STATES. NEAR NORMAL TEMPERATURES PROGGED TUESDAY. THEN TEMPERATURES WILL WARM TO ABOVE NORMAL READINGS WED-WED NIGHT AS PRESSURE FALLS TO THE LEE OF THE ROCKIES INDUCE A STRONG SOUTHERLY COMPONENT WITH A LOW-LEVEL THERMAL RIDGE BUILDING INTO THE AREA AHEAD OF THE NEXT ARCTIC FRONT. THURSDAY-SUNDAY: REGARDING THE SOUTHERN STREAM UPPER LOW EJECTION FROM THE SOUTHERN ROCKIES ACROSS THE SOUTHERN PLAINS...PREFER THE 00Z ECMWF OVER THE LATEST GFS. DPROG/DT ANALYSIS INDICATES THE GFS HAS POOR CONTINUITY WITH THIS FEATURE CENTERED ON FRI...WITH THE ECMWF SHOWING BETTER CONTINUITY ON POSITIONING AND MAINTAINING AN UPPER LOW. BOTH MODELS DO AGREE THAT THE ARCTIC FRONT WILL PLUNGE SEWD THRU OUR AREA THURS/THURS EVE WITH MUCH COLDER AIR ARRIVING. LOWERED HIGHS FRI SUBSTANTIALLY GIVEN LATEST MODEL TRENDS. THERE WILL BE A CHANCE (30%) OF MIXED WINTRY PRECIPITATION WITH BOTH THE ARCTIC FRONT MOVING THRU...AND WITH THE UPPER LOW TRACKING BY TO OUR S ACROSS OK/TX. THE LAST HALF OF THE WEEKEND SHOULD BE DRY AND NEAR NORMAL TEMPS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 19 38 25 43 / 20 50 20 10 HUTCHINSON 18 39 23 43 / 20 30 20 10 NEWTON 18 37 24 42 / 20 50 20 10 ELDORADO 18 36 24 42 / 20 60 30 10 WINFIELD-KWLD 23 38 27 43 / 40 60 40 10 RUSSELL 13 39 21 44 / 10 20 10 0 GREAT BEND 15 41 22 44 / 10 20 10 0 SALINA 15 36 23 43 / 10 30 20 0 MCPHERSON 15 38 23 43 / 20 30 20 10 COFFEYVILLE 23 34 28 41 / 40 80 50 10 CHANUTE 19 33 26 40 / 40 80 50 10 IOLA 17 33 25 40 / 30 80 50 10 PARSONS-KPPF 22 34 27 40 / 40 80 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 4 AM TO 1 PM CST MONDAY FOR KSZ053- 069-070-093. WINTER STORM WARNING FROM 4 AM TO 3 PM CST MONDAY FOR KSZ071-072- 094>096-098>100. &&
Hazardous weather outlook, Feb 10, 4:43 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 443 AM CST SUN FEB 10 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 443 AM CST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF FREEZING DRIZZLE AND LIGHT FREEZING RAIN ARE EXPECTED TO DEVELOP LATE TONIGHT...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE WINTER STORM WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR WIDESPREAD FREEZING RAIN AND SIGNIFICANT ICE ACCUMULATIONS WILL EXIST FOR SOUTHEAST KANSAS ON MONDAY. PLEASE REFER TO THE LATEST WINTER STORM WATCH FOR FURTHER DETAILS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ON MONDAY ACROSS THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS. ISOLATED STRONG STORMS WITH SMALL HAIL WILL BE POSSIBLE FOR AREAS EAST OF THE KANSAS TURNPIKE. ON MONDAY NIGHT...THE RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS MUCH OF THE AREA BEFORE ENDING. NO SNOW ACCUMULATION IS EXPECTED. FROM THURSDAY NIGHT THROUGH FRIDAY...THERE IS A CHANCE OF MIXED WINTRY PRECIPITATION ACROSS THE AREA. IT IS TOO EARLY TO DETERMINE IF ACCUMULATING ICE OR SNOWFALL WILL OCCUR WITH THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:02 AM CST | Winter Storm Watch | ICT | Allen, Chautauqua, Cowley, Elk, Greenwood, Labette and 4 more | 11 hr |
| Feb 10, 3:04 PM CST | Winter Weather Advisory | ICT | Butler, Chase, Cowley, Greenwood, Harper, Harvey and 4 more | 20 hr |
Nearby
Winter Storm Warnings in Kansas, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.